MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. HC150 FLEXIBLE INTRAOPERATIVE HEAD COIL; COIL, MAGNETIC RESONANCE, SPECIALTY

IMRIS - DEERFIELD IMAGING, INC. HC150 FLEXIBLE INTRAOPERATIVE HEAD COIL; COIL, MAGNETIC RESONANCE, SPECIALTY
Model Number HC150
Medical Device Problem Codes Break (1069); Intermittent Continuity (1121); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, it was reported that an imris lower flex coil failed to function when used for intra-operative mr imaging.The neurosurgeon had requested an intra-operative brain scan after tumor removal and a system error message was produced when the lower flex coil was plugged in.The mr magnet was returned to home position, power cycled, and then returned to the operating room; however, this did not resolve the error.The coil was unsuccessfully plugged into a different port as well.The upper flex coil was then moved to the lower position, and a wireless insitu coil was used in the upper position, and imaging was then successfully obtained.The patient was under extended anesthesia for approximately two hours at the surgeon's discretion during troubleshooting before the imaging was produced.The imaging results confirmed there was no remaining tumor to resect, and no patient harm was reported as a result of the delay or extended time under anesthesia.
 
Additional Manufacturer Narrative
The flex coil was returned for analysis and showed signs of excessive wear.A shock indicator was tripped indicating prior mechanical shock.The connection point of the cable assembly to the coil assembly showed signs of fracture or disengagement as well as attempted user repair with gauze or tape.Based on age, the coil is past its useful service life.Based on communications with the reporter, the coil passed a site quality assurance check two days prior to the case, and it is possible the coil could perform intermittently in its condition.The probable root cause of the reported functional issue is age past service life and condition as a result of handling.

Brand Name
HC150 FLEXIBLE INTRAOPERATIVE HEAD COIL
Common Device Name
COIL, MAGNETIC RESONANCE, SPECIALTY
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
paul campbell
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key14465859
Report Number3010326005-2022-00007
Device Sequence Number4515993
Product Code MOS
UDI-Device Identifier00857534006240
UDI-Public(01)00857534006240
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K103506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHC150
Device Catalogue Number110821-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight23 KG